Shop & Create on Zazzle
 

One Thousand Percent

Look, I know you have to take what you read on the internet with a grain of salt.  I also know, after years of taking various meds and years of internet journeys, when to start putting belief in what the internet says.  What sites.  How many testimonials at what percent all saying the same damn thing.  Plus, I have offline sources of info.  Like a nurses guide to medication.  And a pharmacy.

So I went in to the doctor’s appointment yesterday hoping to request a blood pressure med that would A) be more effective and B) wouldn’t cause me to gain 5-10 pounds a week.

I was instead greeted with the knowledge my blood pressure has risen 10 points and the doctoral insistence that it is “1000% impossible for a beta blocker like Propranolol to cause weight gain”.  Really?  1000%?  That seems a tad excessive even if it were accurate.  I mean, I myself usually choose to stop at 150% that way if and when I’m proven wrong, I’m only 150% moronic and not 1000%.  That’s a percentage of wrong that’s hard to recover from.

You just need to work on diet.
I’ve cut out pop and way the back on sweets.  I’m eating 10 times more veggies than I ever have, enough fruits for the nutrients but not so much to get fat off them and a lot more quality meats verses the crap I usually consume.

You did just had a baby 7 months ago, your body is evening out.
Pretty sure once the baby is out of the womb the body evens out by losing weight not gaining almost more than it did in the entire 9 months of pregnancy.

Some people are just predisposed to be heavy.
Did you seriously just go there?  I mean really?

Yes well this med has been around as long as I have and beta blockers don’t cause weight gain.
Alright then, let’s get me off it anyway, it isn’t helping my headaches and my blood pressure is rising.

Well you shouldn’t worry about the fact your blood pressure is up.
Yes but aren’t I on this med to lower my blood pressure to reduce headaches?

Well how many migraines are you having?
A few migraines a month and tension/stress headache after tension/stress headache.

Well, nothing is going to do anything about the tension headaches…
We. Put. Me. On. This. With. The. Mutual. Understanding. That. It’s. The Tension. Headaches. I. Need. To. Treat.  It even helped for 2 weeks straight of glorious headache free life immediately after I started it.

Yes, well nothing will help with those.
Actually, lying with a full can of pop under the base of my skull helps quite a bit for awhile.

I thought you gave up pop?
I did.  That’s why I’m using cans of pop as pillows instead of as a beverage…

Well nothing else will help tension headaches…
Yes so then we agree to get me off the med that isn’t helping my BP and is causing me to balloon up…

It is impossible for the beta blocker to be doing that…  It’s psyche meds that do that…
Yes, well I’m not ON any psyche meds and now let’s get me off this med.

Well, you can’t just stop it, you have to taper down.
Yes.  Actually, my psychiatrist was very careful to tell me the dangers of missing a dose of the med you put me on.

Well, while you are here do you need a refill of the Ibuprofen?
To treat the headaches you said can’t be treated?  I’m good…

Oh.

And then I got a tetanus shot and a blood draw to check my thyroid because clearly something is causing me to balloon up with all this water weight. If only we could figure out what that something is.  I mean, everyone else in the medical field will tell you beta blockers cause water weight.  But he is 1000% certain so he can’t possible be wrong.

“Coincidences” are an asshole.

And yet, still better than the doctor I walked out on mid exam a little over a year ago.

7 Comments

  1. Comment by Barb Roy:

    That's got to be very frustrating. Sounds like you need to go to another DR.
    Hope you get straightened out soon

  2. Comment by Karen Marrs:

    No. It would be the same deal wherever I go. Doctors are morons when it comes to meds. They go by what the drug reps say.

  3. Comment by Unknown:

    1000% you say? I have access to all of Harvard's medical databases and I like a challenge. What's the name of the medicine?

  4. Comment by Karen Marrs:

    I could kiss you right now!

    According to my doc there is 1000% NO chance propranolol could EVER cause weight gain. Never ever.

  5. Comment by Unknown:

    OK, so, as you pretty much knew, your doctor is totally full of it here. The only real surprise was how incredibly easy it was to come up with proof that your doctor is full of it. I was expecting at least a challenge.

    Beta blockers in general and propranolol in particular are well known to be associated with weight gain. Usually only 2-3 pounds but up to 20 pounds of weight gain have been seen so what you report is a little surprising in degree but not unprecedented.

    I have 4 scientific papers in particular that I'll send to you, published between 1990 and 2005, which detail weight gain as a side effect of this medication.

    Luna

  6. Comment by Karen Marrs:

    Luna, if I didn't know you were a married woman…

Leave a Reply

Your email address will not be published. Required fields are marked *

Subscribe without commenting

reutzel.rqp@mailxu.com